Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Having BP. History of heart enlargement. Taking propanolol hydrochloride and Bisoprolol. Heart problem?

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4498 Questions
I am sick to death of visiting high profiled cardiologists, 4 months ago after having High BP for a week or two because I had no physical activities for like an year atleast I visited a local physician that prescribed me atenolol 50 mg tablet a day, after taking that tablet for the first time I felt palpitations in my left side and slight pain that goes away and comes back mostly in the upper chest and back area and I also feel as if my tip of the left ribcage at downside feels pretty heavy at times, I did ECG, ECHO, Angiogram and what not it became normal, though I had an enlarged heart at first because of persistant Hypertension, after taking BP medicines and doing echo again the size was back to nromal, I am 23 years old, I am currently taking propanolol hydrochloride for palpitations and rapid heart beating and Bisoprolol hemifumarate for Hypertension. Almost all cardiologists I visited told me I have no heart problems do you think there's any other way to determine and solve my problem? thanks.
Posted Tue, 11 Jun 2013 in Hypertension and Heart Disease
Answered by Dr. Anantharamakrishnan 53 minutes later
Hi friend,
Welcome to Health Care Magic

Sorry to see you are sick of cardiologists – people go them when sick!
Too many cooks spoil the broth? - stick to one!
‘Take-it- easy-policy’ will ease your sickness...
Tension and anxiety only add to your illness...

Hypertension is not common at this young age...
It is not enough to simply treat the symptom (pressure) but also to treat the cause, if it is possible (often it may not be possible!)...
That is why, the doctors will be going all out to find a treatable cause – which is often not cost effective or successful; as also cumbersome and at times, frustrating.
One should not miss a curable condition...hence the search
It is ‘heartening’ to know that the investigations are normal...

All the three drugs you mention belong to the same class – Beta blockers...
They have their differences, but it is the class effect that matters – all of them have beneficial effects in pressure, rate, angina, anxiety and so on...
You are now taking two of them simultaneously? – propranolol and Bisoprolol – any one will do > Discuss with your cardiologist!

Hopefully, I have not made you more sick?

Take care
Wishing speedy recovery
God bless
Good luck
Above answer was peer-reviewed by
Follow-up: Having BP. History of heart enlargement. Taking propanolol hydrochloride and Bisoprolol. Heart problem? 15 minutes later
Angiogram, Echo, ECH, Stress Test I did all of them at the same time when I had that pain and ECG/EKG at different occassions such as few days ago I started to have diarrhea and vomiting and I wasn't feeling well at all did two ECG's at two different hospitals both were normal, Doctors said you are too young to have heart diseases and the hypertension is due to the fact that you eat too much oily food and have no excercise at all and that is kind of true I also used to stay awake at night and sleep at day for like 1-2 years which could add to that fact as well, I just want to make sure I have no heart disease, As for the drugs, they give me relief on removing my symptoms that's the reason I use them.
Answered by Dr. Anantharamakrishnan 19 minutes later

Stress test and ECHOcardiogram practically rule out significant heart disease.
Angiogram rules out Coronary Artery Disease.
Heart disease is unlikely in your case.

Sedentary life, change of circadian rhythm and junk food are risk factors..
Now that you are aware and taking measures, there won’t be a problem.

Discuss the question of the drugs (2 of the same class) with your doctor – during your next visit.

Enjoy life / everything is alright / you have a long future...

All the best
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor